MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM POLYAXIAL SCREWDRIVER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE XIA 3 TITANIUM POLYAXIAL SCREWDRIVER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48231311
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the screwdriver on the power adapter.The inner polyaxial screwdriver shaft broke.Broke after placement of last screw.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.The device was inspected and it was found the tip of the screwdriver was fractured off.No relevant manufacturing issues were identified as all units met specifications.It is likely that the device fractured due to normal wear and tear.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREWDRIVER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6440526
Report Number0009617544-2017-00114
Device Sequence Number875187
Product Code LXH
UDI-Device Identifier07613327265231
UDI-Public(01)07613327265231
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48231311
Device Lot Number142610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1